MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 362800
Medical Device Problem Codes Fluid/Blood Leak (1250); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® ppt¿ plasma preparation tube k2e 15.8 mg there were tube extenders with molding defects that can be used.This event occurred 5 times.The following information was provided by the initial reporter.The customer stated: "the tubes appear collapsed at one side of the tube and were noticed by the phlebotomist prior to taking blood.".
 
Additional Manufacturer Narrative
H6: investigation summary bd had not received samples, but photos were provided by the facility for investigation.The photos were evaluated and the indicated failure mode for collapsed tubes with the incident lot was observed.A review of the manufacturing records was completed for the incident lot and no issues were identified.Bd is continually monitoring complaints received for this device and reported condition in order to identify emerging trends.Note that there are potentially varying degrees of tube collapse, based on the temperature and duration of time at elevated temperature.Mildly collapsed tubes will retain vacuum and only show minimal deformation.Mildly collapsed tubes will draw appropriately but may not be able to be processed on laboratory instruments (e.G.May be slightly bowed and no longer fit in a rack).As long as the vacuum is retained and the tube fills appropriately, the tube will function properly.Fully collapsed tubes appear flattened, twisted, and visibly deformed.Fully collapsed tubes retain little or no vacuum and therefore cannot be drawn to an appreciable volume.These tubes are easily identified before use by the healthcare worker, so there is no potential impact to the patient.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12189096
Report Number1917413-2021-00642
Device Sequence Number3035932
Product Code JKA
UDI-Device Identifier50382903628006
UDI-Public50382903628006
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K972075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Model Number362800
Device Catalogue Number362800
Device Lot Number1014031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1